Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 57, NWS Cheyenne, WY

June 13, 2021Box Butte County, Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 13, 2021, 7:38 PM MDT for Box Butte County, Cheyenne County, Morrill County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2021, 7:38 PM MDT (01:38 UTC)
Expired
Jun 13, 2021, 8:30 PM MDT
In force
52 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Box Butte County, NE, Cheyenne County, NE, Morrill County, NE

The radar

The North Platte radar (KLNX), 183 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:55 PM MDTHAIL 0.75 S Bridgeport, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:04 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1461 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
2200 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

026 
WUUS55 KCYS 140138
SVRCYS
NEC013-033-123-140230-
/O.NEW.KCYS.SV.W.0057.210614T0138Z-210614T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
738 PM MDT Sun Jun 13 2021

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Box Butte County in the Panhandle of Nebraska...
  Northeastern Cheyenne County in the Panhandle of Nebraska...
  Morrill County in the Panhandle of Nebraska...

* Until 830 PM MDT.

* At 738 PM MDT, severe thunderstorms were located along a line
  extending from near Alliance to 9 miles east of Angora to near
  Court House And Jail Rocks, moving east at 30 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Alliance, Bridgeport, Alliance Airport, Northport, The Intersection
  Of Highway 385 And 92, Court House And Jail Rocks, Bridgeport State
  Recreation Area and Broadwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4154 10320 4221 10297 4222 10275 4210 10274
      4209 10271 4201 10270 4200 10267 4179 10268
      4174 10266 4174 10264 4142 10264 4139 10261
      4130 10261
TIME...MOT...LOC 0138Z 249DEG 26KT 4214 10286 4185 10291 4158 10305 

HAIL...1.25IN
WIND...70MPH
 
$$

Hammer
2 follow-up statements
370 
WWUS55 KCYS 140216
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
816 PM MDT Sun Jun 13 2021

NEC013-140226-
/O.CAN.KCYS.SV.W.0057.000000T0000Z-210614T0230Z/
Box Butte NE-
816 PM MDT Sun Jun 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOX BUTTE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4143 10288 4152 10300 4193 10290 4200 10282
      4200 10267 4179 10268 4174 10266 4174 10264
      4142 10264
TIME...MOT...LOC 0216Z 267DEG 19KT 4189 10271 4149 10286 

$$

NEC033-123-140230-
/O.CON.KCYS.SV.W.0057.000000T0000Z-210614T0230Z/
Cheyenne NE-Morrill NE-
816 PM MDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHERN CHEYENNE AND EASTERN MORRILL COUNTIES...

At 816 PM MDT, severe thunderstorms were located along a line
extending from 12 miles southeast of Alliance Airport to 8 miles
northeast of Dalton, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Broadwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4143 10288 4152 10300 4193 10290 4200 10282
      4200 10267 4179 10268 4174 10266 4174 10264
      4142 10264
TIME...MOT...LOC 0216Z 267DEG 19KT 4189 10271 4149 10286 

HAIL...1.00IN
WIND...60MPH
 
$$

Hammer
733 
WWUS55 KCYS 140233
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
833 PM MDT Sun Jun 13 2021

NEC033-123-140243-
/O.EXP.KCYS.SV.W.0057.000000T0000Z-210614T0230Z/
Cheyenne NE-Morrill NE-
833 PM MDT Sun Jun 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHEYENNE AND EASTERN
MORRILL COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.

LAT...LON 4143 10288 4152 10300 4193 10290 4200 10282
      4200 10267 4179 10268 4174 10266 4174 10264
      4142 10264
TIME...MOT...LOC 0233Z 249DEG 26KT 4193 10257 4153 10272 

$$

Hammer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:29 PM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 13, 5:29 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
529 PM MDT Sun Jun 13 2021

.UPDATE...
Issued at 314 PM MDT Sun Jun 13 2021

Severe Thunderstorm Watch 268 has been issued for southeast
Wyoming and Nebraska Panhandle through 04Z tonight. Updates have
been sent.

&&

.SHORT TERM...(This evening through Monday)
Issued at 240 PM MDT Sun Jun 13 2021

Forecast challenges deal with severe thunderstorms today.
Currently...thunderstorms developing along the Laramie Range this
afternoon. Surface trough lays from near Cheyenne to Torrington
with moist southeasterly upslope flow in the lower layers. Cold
front being analyzed across central South Dakota back into
northeastern Wyoming. SPC Mesoanalysis showing EMC RAP surface
based CAPE around 5000 J/KG out in the Panhandle and around 2500
J/KG where the storms are forming on the Laramie Range. Still
some small capping across southeast Wyoming with around 50 J/KG
convective inhibition. Main limiting factor right now is lack of
shear.

Later this afternoon...northern front drops south into the
northern Panhandle and Converse County in east central Wyoming.
Sfc to 6km shear increases to 35kts across the northern Panhandle
to around 50kts down here near Cheyenne. HRRR and NAMNEST short
term guidance forecasting showers blossoming along the front as it
slowly drops south southwestward into the southern Panhandle and
southeast Wyoming plains. Could be a long show tonight as both
models continue showers and storms through 09Z.

SPC showing a Day 2 Marginal Risk area for the Nebraska Panhandle
for Monday afternoon. Latest guidance showing no PoPs over that
area for Monday. But with dewpoints in the 60s...surface boundary
in the Panhandle and a weak upper southwest dropping
shortwave...decided to add low chance PoPs for the Panhandle. and

.LONG TERM...(Monday night through Saturday)
Issued at 323 AM MDT Sun Jun 13 2021

Monday, the moisture sticks around the Nebraska panhandle with
PWATs around 1.00 in through the afternoon. Daytime heating will
still be strong with the upper-level ridge holding strong over
northwest Wyoming, so the panhandle is still conducive to
thunderstorms, but confidence is lower for Monday's convection.

Tuesday, the ridge begins to erode, turning our winds back to
westerly/southwesterly, advecting warmer, drier air into southeast
Wyoming and western Nebraska. Afternoon highs for Tuesday and
Wednesday are in the 90s to 100 degrees for some areas with
humidities dropping to the teens and lower 20s. Winds should
remain between 5 and 15 knots, but with the temperatures being so
high and the air being so dry, there is still elevated fire
weather conditions.

Finally Thursday we begin to see a downward trend in temperatures
as winds turn northwesterly. Afternoon highs are still expected to
be in the 80s to lower 90s through the weekend though, with
overnight lows in the 50s and 60s. Next chance of precipitation
after Monday will be Friday afternoon.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 525 PM MDT Sun Jun 13 2021

Wyoming TAFS...VFR. Thunderstorms in the vicinity at Cheyenne
until 03Z. Wind gusts to 30 knots at Laramie and Cheyenne until
03Z, then to 23 knots at all terminals after 15Z Monday.

Nebraska TAFS...VFR, except for occasional MVFR and wind gusts to
45 knots in thunderstorms until 02Z at Scottsbluff. Thunderstorms
in the vicinity at all terminals until 05Z. Wind gusts to 26 knots
until 05Z, then to 24 knots after 15Z Monday.

&&

.FIRE WEATHER...
Issued at 240 PM MDT Sun Jun 13 2021

High pressure over the Rockies will keep temperatures above normal
and very dry humidity over the next several days. Increasingly
warmer temperatures and single digit afternoon humidities from the
Laramie Range west. Until fuels are turned over to YES on rapid
fire spread...fire weather conditions will remain below critical
levels. A windy day expected Wednesday into Thursday across Carbon
and Albany Counties....with afternoon humidity in the single
digits.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...GCC
SHORT TERM...GCC
LONG TERM...LK
AVIATION...RUBIN
FIRE WEATHER...GCC
Hazardous weather outlook, Jun 13, 4:25 AM MDT, 15 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
425 AM MDT Sun Jun 13 2021

WYZ104-105-109>115-141030-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
425 AM MDT Sun Jun 13 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Very warm temperatures and dry conditions will maintain elevated
fire weather concerns.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Very warm temperatures and dry conditions will maintain elevated
fire weather concerns.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
141030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
425 AM MDT Sun Jun 13 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Chances of showers and strong to briefly severe thunderstorm
Sunday afternoon through late Sunday night.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 13, 6:29 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
629 PM MDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             10 S FORT ROBINSON      42.52N 103.51W
06/13/2021  M1.00 INCH       SIOUX              NE   TRAINED SPOTTER

&&

AW
Local storm report, Jun 13, 6:39 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             20 ESE CHEYENNE         41.03N 104.44W
06/13/2021  E1.75 INCH       LARAMIE            WY   PUBLIC

            REPORT RECEIVED VIA FACEBOOK.

&&

GCLAYCOM
Local storm report, Jun 13, 6:41 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             5 SW HILLSDALE          41.16N 104.53W
06/13/2021  M1.75 INCH       LARAMIE            WY   PUBLIC

&&

AW
Local storm report, Jun 13, 7:21 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
721 PM MDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     10 ENE AGATE            42.49N 103.61W
06/13/2021                   SIOUX              NE   TRAINED SPOTTER

            60 MPH WINDS REPORTED, BLEW THE DOG HOUSES
            AWAY. PEA SIZED HAIL, 0.10 RAINFALL.

&&

AW
Local storm report, Jun 13, 7:31 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
731 PM MDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     6 ESE BOX BUTTE DAM     42.42N 102.97W
06/13/2021  M72 MPH          BOX BUTTE          NE   TRAINED SPOTTER

&&

AW
Local storm report, Jun 13, 7:36 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
736 PM MDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             9 WNW WHITNEY           42.85N 103.41W
06/13/2021  M0.50 INCH       DAWES              NE   TRAINED SPOTTER

&&

AW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:42 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux48 min
Jun 13, 7:27 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux48 min
Jun 13, 7:32 PM MDTSevere Thunderstorm WarningCYSDawes43 min
Jun 13, 8:52 PM MDTSevere Thunderstorm WarningCYSMorrill53 min
Jun 13, 9:43 PM MDTSpecial Weather StatementCYSMorrill47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.